AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Nonlocal Diffusion Problems
Fuensanta Andreu-Vaillo, José M. Mazón, Universitat de València, Spain, Julio D. Rossi, Universidad de Alicante, Spain, and J. Julián Toledo-Melero, Universitat de València, Spain

Mathematical Surveys and Monographs
2010; 256 pp; hardcover
Volume: 165
ISBN-10: 0-8218-5230-2
ISBN-13: 978-0-8218-5230-9
List Price: US$87
Member Price: US$69.60
Order Code: SURV/165
[Add Item]

Request Permissions

Nonlocal diffusion problems arise in a wide variety of applications, including biology, image processing, particle systems, coagulation models, and mathematical finance. These types of problems are also of great interest for their purely mathematical content.

This book presents recent results on nonlocal evolution equations with different boundary conditions, starting with the linear theory and moving to nonlinear cases, including two nonlocal models for the evolution of sandpiles. Both existence and uniqueness of solutions are considered, as well as their asymptotic behaviour. Moreover, the authors present results concerning limits of solutions of the nonlocal equations as a rescaling parameter tends to zero. With these limit procedures the most frequently used diffusion models are recovered: the heat equation, the \(p\)-Laplacian evolution equation, the porous media equation, the total variation flow, a convection-diffusion equation and the local models for the evolution of sandpiles due to Aronsson-Evans-Wu and Prigozhin.

Readers are assumed to be familiar with the basic concepts and techniques of functional analysis and partial differential equations. The text is otherwise self-contained, with the exposition emphasizing an intuitive understanding and results given with full proofs. It is suitable for graduate students or researchers.

The authors cover a subject that has received a great deal of attention in recent years. The book is intended as a reference tool for a general audience in analysis and PDEs, including mathematicians, engineers, physicists, biologists, and others interested in nonlocal diffusion problems.

This book is published in cooperation with Real Sociedad Matemática Española (RSME).


Graduate students and research mathematicians interested in diffusion problems and nonlinear PDEs.


"The results of this book are given with complete proofs and also an emphasis on the intuitive understanding of the results. This extends the audience beyond mathematicians to include engineers, physicists and biologists with a good background in Analysis and PDEs."

-- Mathematical Reviews

Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia